Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 13, 2017, 2:15 PM EDT for Catoosa County, Walker County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2017, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 13, 2017, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Catoosa County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803
WWUS82 KFFC 131815
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT THU JUL 13 2017
GAZ002-003-131845-
Catoosa GA-Walker GA-
215 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CATOOSA AND WALKER
COUNTIES UNTIL 245 PM EDT...
At 214 PM EDT...a strong thunderstorm was near Cooper Heights, or 8
miles north of Lafayette. This storm was nearly stationary.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Noble, Wood Station, Blue Spring, Fairview, Linwood, Boynton,
Beaumont, Chattanooga Valley, Cooper Heights and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3486 8506 3484 8506 3481 8511 3482 8513
3480 8514 3470 8530 3479 8545 3484 8545
3498 8536 3499 8529
TIME...MOT...LOC 1814Z 224DEG 4KT 3482 8533
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 1:48 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 13, 1:48 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 148 PM EDT Thu Jul 13 2017 .PREV DISCUSSION... /Issued 1057 AM EDT Thu Jul 13 2017/ UPDATE... Temperatures are warming a bit quicker, so have updated the hourly trends. Forecast looks on track. PREV DISCUSSION... /Issued 719 AM EDT Thu Jul 13 2017/ PREV DISCUSSION... /issued 405 AM EDT Thu Jul 13 2017/ SHORT TERM /Today through Friday/... Surface high pressure ridge has replaced the trough we saw a few days ago across the region and this feature along with 594dm upper ridge was enough to suppress activity Wed despite the presence of high deep layer moisture. Continues to be a typical mid summer low level environment with temps in the mid 70s and dewpoints not that far off producing muggy overnight conditions. For today, mid and upper level ridge to build in even further by the afternoon hours with heights building to 595dm across east central GA. In addition, should see a sharp decrease in precipitable water values with 1.4 to 1.5 inches common across both North and Central GA. It could very well be that these values along with reduced instability will be enough to completely shut off convection, even across the metro. Not quite ready to do that in the grids though other than east central portions where it does appear just sct clouds in the offing for today. Slight to low end chance will be advertised for the remainder of the area. Given lack of clouds and precip today, went on the higher side of guidance with mid 90s likely for most of central GA. Surface ridge drifts south for Friday and a slight weakening of mid level ridge noted. Some enhanced deep layer moisture arrives over western portions late in the day to allow for higher pops than today but remaining in the low to mid range chance category. Instability increases as well and with marginal mid level temps, should see a return to isolated severe storm potential. Deese LONG TERM /Friday Night through Wednesday/... Model solutions continue to delay the onset of weekend cold front into the state. Timing varies from early Saturday to overnight Saturday night/Sunday morning. The general consensus is more for a Saturday afternoon/evening timing, and have ended up with good chance pops rather than the previous likely pops due to the uncertainty. GFS progresses the front into central and south Georgia more quickly, with band of enhanced moisture along the front south of the CWA by early Monday morning. ECMWF stalls the boundary over middle Georgia, and not clearing it out of the CWA until a secondary, dry trough axis pushes through the state on Tuesday. Solutions still diverge with the high pressure ridge building in mid-week and to what extent it will dominate the region. For now, it appears we remain under the influence of localized low pressure features/disturbances, with generally diurnal convection persisting through next week. Will still need to monitor the potential for Heat Advisory, particularly late this week as heat index values near the 105 degree criteria over portions of central Georgia. 31 && .AVIATION... 18Z Update... VFR conditions expected through the TAF period. However, there will be isolated to scattered showers/thunderstorms possible across the metro TAF sites through the afternoon. CU field around 5kft. Any precipitation activity should diminish around sunset with convective debris clouds through the evening hours. Clear and calm conditions expected overnight. Winds will increase with CU development around 4kft by mid/late morning Friday. West winds through the TAF period; although some models indicating light SSE winds at ATL this evening. This should be brief. //ATL Confidence...18Z Update... Low/Medium on SSE winds at ATL. Medium on convective coverage at metro ATL. High on all elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 94 73 93 73 / 20 20 20 20 Atlanta 92 74 92 74 / 20 20 30 20 Blairsville 86 67 86 67 / 30 30 30 40 Cartersville 92 72 91 72 / 20 20 30 30 Columbus 95 75 94 76 / 20 20 40 20 Gainesville 91 73 90 73 / 20 20 30 30 Macon 95 73 94 75 / 10 10 20 10 Rome 92 72 92 73 / 30 30 30 30 Peachtree City 93 72 92 72 / 20 20 40 20 Vidalia 94 74 94 75 / 20 20 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....31 AVIATION...26
Hazardous weather outlook, Jul 13, 11:48 AM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1148 AM EDT Thu Jul 13 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1148 AM EDT Thu Jul 13 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected across north and central Georgia this afternoon and evening, particularly north a line from Cedartown, to Dawsonville, to Helen. Some storms may be strong. The main hazards will be strong winds to 50 MPH, locally heavy rainfall, and frequent lightning. Small hail will also be possible. Heat Index values will near 105 degrees over portions of central Georgia this afternoon as warm temperatures combine with high humidity. Stay hydrated and avoid prolonged periods outside if possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms are possible each afternoon and evening through the week and into early next week. Some more widespread development could occur over the weekend with an approaching front. Heat Index values will approach 105 degrees over portions of central Georgia, generally Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 13, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT THU JUL 13 2017
GAZ002-003-131845-
Catoosa GA-Walker GA-
215 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CATOOSA AND WALKER
COUNTIES UNTIL 245 PM EDT...
At 214 PM EDT...a strong thunderstorm was near Cooper Heights, or 8
miles north of Lafayette. This storm was nearly stationary.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Noble, Wood Station, Blue Spring, Fairview, Linwood, Boynton,
Beaumont, Chattanooga Valley, Cooper Heights and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3486 8506 3484 8506 3481 8511 3482 8513
3480 8514 3470 8530 3479 8545 3484 8545
3498 8536 3499 8529
TIME...MOT...LOC 1814Z 224DEG 4KT 3482 8533
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:35 PM EDT | Special Weather Statement | FFC | Sumter | 40 min |
| Jul 12, 10:06 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 39 min |
| Jul 12, 10:34 PM EDT | Special Weather Statement | FFC | Marion, Schley, Stewart, Webster | 41 min |
| Jul 13, 4:46 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Jul 13, 5:24 PM EDT | Special Weather Statement | FFC | Cobb, Forsyth, Gwinnett, Hall | 36 min |
| Jul 13, 5:50 PM EDT | Special Weather Statement | FFC | Dade, Walker | 25 min |
| Jul 13, 5:58 PM EDT | Special Weather Statement | FFC | Cobb, Dawson, DeKalb, Douglas, Forsyth, Fulton and 1 more | 32 min |
| Jul 13, 6:09 PM EDT | Special Weather Statement | FFC | Telfair | 36 min |
| Jul 13, 7:39 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 36 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.